Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 28, NWS Miami, FL

May 6, 2008Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this red flag warning at May 6, 2008, 3:14 AM EDT for Broward County, Miami-Dade County, Florida. It took effect at May 6, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2008, 3:14 AM EDT (07:14 UTC)
In effect from
May 6, 2008, 12:00 PM EDT
Expired
May 6, 2008, 8:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060714
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EDT TUE MAY 6 2008

FLZ073-060815-
/O.CAN.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/
INLAND MIAMI DADE-
314 AM EDT TUE MAY 6 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH FOR INLAND MIAMI-DADE COUNTY FOR THIS AFTERNOON
INTO THIS EVENING.

THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP LATE THIS MORNING
INTO EARLY THIS AFTERNOON...AND PUSH INLAND INTO WESTERN MIAMI-DADE
COUNTY THROUGH THE AFTERNOON HOURS. THIS WILL ALLOW FOR THE DEW
POINTS TO FALL INTO THE MID TO UPPER 50S EARLY THIS AFTERNOON...BEFORE
REBOUNDING BACK INTO THE LOWER TO MID 60S BY LATE AFTERNOON.
TEMPERATURES THIS AFTERNOON WILL ALSO BE IN THE UPPER 80S TO
AROUND 90 OVER THE AREA. SO THE RELATIVE HUMIDITIES SHOULD ONLY
FALL BELOW THE 35 PERCENT FOR 2 TO 3 HOURS BEFORE REBOUNDING ABOVE
THE 35 PERCENT CRITICAL LEVEL. THEREFORE...THE FIRE WEATHER WATCH
HAS BEEN CANCELLED FOR INLAND MIAMI-DADE COUNTY FOR THIS AFTERNOON
INTO THIS EVENING.

$$

FLZ063-066-067-070-071-070000-
/O.UPG.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/
/O.NEW.KMFL.FW.W.0028.080506T1600Z-080507T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
314 AM EDT TUE MAY 6 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER WEATHER WILL WORK INTO THE NORTHERN AND CENTRAL INTERIOR
AREAS OF SOUTH FLORIDA TODAY FROM THE NORTH. THIS WILL ALLOW FOR
THE DEW POINTS TO FALL TO AROUND 50 OVER THE NORTHWEST INTERIOR
AREAS TO LOWER TO MID 50S OVER THE CENTRAL INTERIOR AREAS OF SOUTH
FLORIDA THIS AFTERNOON INTO THIS EVENING. TEMPERATURES WILL ALSO
BE AROUND 90 OVER THIS SAME AREA THIS AFTERNOON. SO THE RELATIVE
HUMIDITIES WILL BE CAPABLE OF FALLING BELOW 35 PERCENT FOR MORE
THAN 4 HOURS THIS AFTERNOON INTO THIS EVENING OVER THE NORTHWEST
AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA. THEREFORE...THE FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
GLADES...HENDRY...INLAND PALM BEACH...INLAND COLLIER...AND INLAND
BROWARD COUNTIES FROM NOON UNTIL 8 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

BAXTER
1 follow-up statement
000 
WWUS82 KMFL 061909
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT TUE MAY 6 2008

FLZ073-070000-
/O.EXA.KMFL.FW.W.0028.000000T0000Z-080507T0000Z/
INLAND MIAMI DADE-
309 PM EDT TUE MAY 6 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ACROSS PORTIONS OF INLAND MIAMI DADE COUNTY
ARE EXPECTED TO REMAIN BELOW 35 PERCENT FOR FOUR OR MORE HOURS
THIS AFTERNOON AND EARLY EVENING. THEREFORE...A RED FLAG WARNING
IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-070-071-070000-
/O.CON.KMFL.FW.W.0028.000000T0000Z-080507T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
309 PM EDT TUE MAY 6 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

RELATIVE HUMIDITIES WILL BE CAPABLE OF FALLING BELOW 35 PERCENT
FOR MORE THAN 4 HOURS THIS AFTERNOON INTO THIS EVENING OVER THE
NORTHWEST AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA.
THEREFORE...A RED FLAG WARNING FOR GLADES...HENDRY...INLAND PALM
BEACH...INLAND COLLIER...AND INLAND BROWARD COUNTIES IS IN EFFECT FROM
THIS AFTERNOON UNTIL 8 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 3:04 AM EDT, 10 minutes earlier.

Area forecast discussion, May 6, 3:04 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
304 AM EDT TUE MAY 6 2008

TROUGH SYSTEM...ALOFT ALL THE WAY DOWN TO THE SURFACE...HAS MOVED E
OF THE S FLA AREA WITH JUST A FEW SHOWERS OVER THE GULF STREAM OFF
THE BROWARD AND PALM BEACH COUNTY COAST....MOVING EASTWARD.

.DISCUSSION...DRY AND WARM TODAY THROUGH THU. CURRENTLY HIGH PRES
ALOFT OVER GULF AND S GREAT PLAINS WITH SURFACE HIGH PRES OVER THE
SE U.S.  AN UPPER LOW PRES SYSTEM OVER THE SOUTHERN ROCKIES MOVES
NE...THE HIGH PRES SYSTEMS MOVE E AND AS THE UPPER LOW RIDES UP OVER
THE UPPER RIDGE...UPPER FLOW THAT HAS BEEN NW AND DRY BECOMES ZONAL
AND THE SURFACE HIGH MOVES E ENOUGH TO DEVELOP A S TO SW SURFACE
FLOW WITH A TAD INCREASE IN ATMOSPHERIC MOISTURE. BUT UPPER SOUND
-INGS MAINTAIN A DRY MID LEVEL CAP WHICH SHOULD QUELL CONVECTION
/SHOWERS THROUGH THU. GFS INDICATES SOME SHOWER ACTIVITY FRI BUT
THIS QUITE DIFFERENT FROM PREVIOUS RUNS AS HIGH PRES ALL LEVELS
PRETTY MUCH PREVAILED PREVIOUSLY. AT THIS TIME WILL KEEP FRI DRY
AS WELL AS SAT AND SUN. GFS/MEX INDICATE AN SIGNIFICANT POPS IN
-CREASE MON AS A DEEPER UPPER TROUGH AND FRONT MOVES TOWARD/THROUGH?
S FLA THEN DRYING OUT TUE. WILL INTRODUCE SOME POPS MON.

&&
.AVIATION...VFR CONDITIONS WILL CONTINUE OVER ALL OF SOUTH FLORIDA
TAF SITES TODAY INTO TONIGHT. THE WINDS WILL BE WESTERLY THROUGH
18Z...BEFORE SWINGING TO A SOUTHEAST DIRECTION ALONG THE EAST COAST
TAF SITES. THE SPEEDS WILL REMAIN BELOW 10 KNOTS THROUGH THIS
MORNING BEFORE INCREASING TO AROUND 10 KNOTS DURING THE AFTERNOON
HOURS. THE WX WILL ALSO REMAIN DRY.

&&
.MARINE...NO HIGHLIGHTS AS WINDS LESS THAN 15 KTS WITH SEAS 4 FT OR
LESS THROUGH THE PERIOD.

&&
.FIRE WEATHER...ALL MODELS RUNNING 3 TO 5 DEGREES BELOW ACTUAL
VALUES AT 06Z. HAVE SHAVED DEW POINTS ACCORDINGLY. DIRE WEATHER
WATCH UPGRADED TO RED FLAG WARNING FOR GLADES...HENDRY...EAST
COLLIER...WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES FOR 4 OR
MORE CONSECUTIVE HOURS OF RH BELOW 35%. HAVE DROPPED WESTERN MIAMI
-DADE COUNTY AS ONLY 2 TO 3 HOURS CAN BE EXPECTED AS THE MERGING OF
THE W AND E COAST SEA BREEZES WILL BRING THE DEW POINTS UP. RH
VALUES NEAR 35% FOR WED BUT APPEARS AT THIS TIME NO HIGHLIGHTS TO BE
ISSUED.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  70  85  73 /  -  -  -  -
FORT LAUDERDALE  85  71  84  75 /  -  -  -  -
MIAMI            87  70  86  74 /  -  -  -  -
NAPLES           84  68  86  70 /  0  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FLZ063-FLZ066-FLZ067-FLZ070-FLZ071 NOON UNTIL
800 PM.

AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...54/BB
Hazardous weather outlook, May 5, 8:26 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
826 PM EDT MON MAY 5 2008

FLZ063-066>075-168-172>174-061230-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
823 PM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.